How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Salar Your Own Question
Salar, Doctor
Category: Health
Satisfied Customers: 9049
Experience:  int.medicine board eligible, research fellowship cardiology.. working at UTMCK
Type Your Health Question Here...
Salar is online now
A new question is answered every 9 seconds

Is there any medication that can cause mucus in bowel movements

Resolved Question:

Is there any medication that can cause mucus in bowel movements? What would the mucus look like? I think I see it from time to time,but am not sure. It looks like undigested food. I have h. pylori and I am on meds for it-prevacid, biaxin, and amoxicillin. I have had ct scans with barium drink and contrast dye and colonoscopy and blood work FOBT, stool guaiac-all negative, no polyps during colonoscoopy. Otherwise, bowel movements are normal-no blood. Does mucus point to a more serious condition. I see it when I wipe, not in stool. Thank you. The color is brown
Submitted: 8 years ago.
Category: Health
Expert:  Salar replied 8 years ago.
if you have all these tests and everything is fine ... then you probably have irritable bowel syndrome which causes mucous in stools. Mucus is a clear, white, or yellow substance with the consistency of jelly which is produced by the mucous membrane of the large intestine. presence of mucous doesnt reflect a serious problem.
Salar and 7 other Health Specialists are ready to help you

Related Health Questions